Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 28, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Aug 25, 2017, 4:09 PM CDT for Jim Wells County, Nueces County, San Patricio County, Texas. It took effect at Aug 26, 2017, 8:02 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2017, 4:09 PM CDT (21:09 UTC)
- In effect from
- Aug 26, 2017, 8:02 AM CDT
- Expired
- Aug 27, 2017, 3:45 PM CDT
- In force
- 32 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Major
Counties Jim Wells County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River near Bluntzer (CBVT2). The gauge peaked at 8.09 ft at Aug 26, 2017, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Aug 25, 12:50 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Aug 25, 12:50 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1250 PM CDT Fri Aug 25 2017
.DISCUSSION...
Update for 18Z Aviation
&&
.AVIATION...
Hurricane Harvey continues to move towards the Texas coast this
afternoon. Tropical Storm force winds have been recorded along the
Texas coast this morning and conditions will continue to
deteriorate throughout the day. With KALI, KCRP, and KVCT out of
service at this time, the TAFs were written to show a generally
worsening trend through tomorrow. For KLRD, went with borderline
VFR conditions as bands from Hurricane Harvey slowly push their
way across South Texas. MVFR conditions will begin to prevail by
04Z Sat with wind gusts increasing throughout the period.
Due to KALI, KCRP, and KVCT being non-operational, amendments will
only be made for KLRD.
&&
.PREVIOUS DISCUSSION... /Issued 1023 AM CDT Fri Aug 25 2017/
DISCUSSION...
Very little change to ongoing forecast as the middle Texas coast
awaits the arrival of Harvey. Outer solid rain bands are reaching
coastal areas at this hour, with many reports of tropical storm
force wind gusts. Conditions will continue to deteriorate through
the day. See appropriate TCV and HLS products for emergency
information, and NHC products for expected track and cyclone
behavior after it makes landfall. Harvey will dominate our
forecasts long after initial landfall tonight.
PREVIOUS DISCUSSION... /Issued 549 AM CDT Fri Aug 25 2017/
DISCUSSION...
See aviation discussion below for the 12Z TAF's.
AVIATION...
Hurricane Harvey continues to move toward the coast this morning and
will continue through the afternoon and tonight. Conditions will
deteriorate through the TAF period for all S TX TAF sites. The worst
conditions are expected for the CRP area due to expected hurricane
conditions by as early as this afternoon or tonight. Timing in the
TAF's for increasing winds is an approximation and am generally
showing the trend of worsening conditions. Did not mention TSRA's as
those will likely be isol, but widespread mod to hvy shra's are
expected, especially eastern portions of S TX by this afternoon.
Lower rain chances and lower winds are expected farther west for
the LRD area. Overall, VFR/MVFR conditions this morning will
continue to become increasingly MVFR to IFR through this
afternoon. MVFR/IFR conditions with tropical storm to hurricane
conditions are expected tonight into Sat morning.
PREVIOUS DISCUSSION... /Issued 454 AM CDT Fri Aug 25 2017/
SHORT TERM...
Category 2 Hurricane Harvey continues approaching the middle Texas
coast. Rainbands now cover all of the marine waters and westward
through the coastal counties. Conditions will continue to
deteriorate through the day with all types of tropical hazards in
play. See HLS product and HTI graphics on the web for exact
details on these threats. Confidence is good in the general track
of the system toward the Middle Texas coast. Latest recon flight
found a 958 mb pressure via dropsonde indicating the hurricane is
continuing to strengthen and is still expected to become a major
hurricane today. GOES 16 satellite data has provided some
incredible IR images of the storm tonight with an eye become
clearly visible at times.
Once the storm makes landfall, its future holds considerable
uncertainty as it stalls between two high pressure systems and
along a stationary front. There is no good model consensus which
is why the NHC error cone appears as it does. The most probable
scenario at this point is that the hurricane will weaken to a
tropical storm as it meanders around the northern coastal bend and
inland from there for a couple of days. It is unclear how quickly
winds will dissipate, and Tropical Storm force winds could linger
into Tuesday. Eventually the storm should kick out of the
area...likely back into the Gulf of Mexico.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 85 75 85 75 / 90 80 70 60 70
Victoria 76 84 75 83 74 / 90 90 80 70 70
Laredo 77 90 76 89 73 / 50 60 40 40 40
Alice 75 87 75 86 74 / 90 70 70 60 70
Rockport 78 85 77 85 77 / 100 90 80 70 70
Cotulla 76 86 74 85 73 / 50 60 60 50 40
Kingsville 76 86 76 87 75 / 90 70 70 60 70
Navy Corpus 78 87 78 86 77 / 90 80 80 60 70
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
Nueces...Refugio...San Patricio...Victoria.
Flash Flood Watch through Monday morning For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
San Patricio...Victoria.
Tropical Storm Warning For the following zones: Duval...
McMullen.
GM...Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
&&
TC/95...AVIATIONHazardous weather outlook, Aug 25, 6:09 AM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 609 AM CDT Fri Aug 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 609 AM CDT Fri Aug 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Numerous thunderstorms are expected today within the bands of Hurricane Harvey. Strong wind gusts in squalls will be possible over the coastal plains and coastal waters. Tornadoes or waterspouts will also be possible. Hurricane Harvey is expected to make landfall tonight along the Middle Texas coast. Very strong winds and dangerous flooding are anticipated along with very high storm surge. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Although Harvey will weaken, Harvey is expected to meander near South Texas over the next couple of days, resulting in a continuance of heavy rainfall, flash flooding and strong winds. Harvey is forecast to begin to move away from South Texas early next week, gradually bringing diminishing rainfall chances through the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Spotter safety is of highest concern, but any information that can be relayed is appreciated.
In the hours before
Local storm report, Aug 25, 12:11 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM 9 SSE CC NAS 27.58N 97.22W
08/25/2017 NUECES TX C-MAN STATION
WIND GUST MEASURED TO 43 KNOTS.
1200 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST MEASURED TO 45 KNOTS.
1200 PM TROPICAL STORM PORT OCONNOR 28.44N 96.40W
08/25/2017 CALHOUN TX C-MAN STATION
WIND GUST MEASURED TO 40 KNOTS.
1200 PM TROPICAL STORM 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
WIND GUST MEASURED TO 47 KNOTS.
&&
TJLocal storm report, Aug 25, 1:12 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
MEASURED GUST TO 49 KNOTS.
1235 PM TROPICAL STORM N CORPUS CHRISTI 27.77N 97.50W
08/25/2017 NUECES TX ASOS
WIND GUST TO 41 KNOTS AT CORPUS CHRISTI INTERNATIONAL
AIRPORT.
1248 PM TROPICAL STORM 9 SSE CC NAS 27.58N 97.22W
08/25/2017 NUECES TX C-MAN STATION
SUSTAINED WINDS OF 34 KNOTS AT BOB HALL PIER. GUSTS TO 45
KNOTS.
&&
TJLocal storm report, Aug 25, 2:17 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
WIND GUST TO 53 KNOTS.
0200 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
SUSTAINED WINDS 40 KNOTS GUSTING TO 51 KNOTS AT THE NAS.
0200 PM TROPICAL STORM 2 E PORT ARANSAS 27.83N 97.05W
08/25/2017 NUECES TX C-MAN STATION
WIND GUST MEASURED TO 50 KNOTS. SUSTAINED WINDS 41 KNOTS.
0110 PM TROPICAL STORM ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX EMERGENCY MNGR
SAIL BOAT HAS BROKEN FREE IN ROCKPORT HARBOR.
&&
TJLocal storm report, Aug 25, 2:31 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
231 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM STORM SURGE PORT ARANSAS 27.83N 97.08W
08/25/2017 U0.00 FT NUECES TX BROADCAST MEDIA
VEHICLE STRANDED IN WATER - LIVE VIDEO.
&&
TJLocal storm report, Aug 25, 3:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
311 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TROPICAL STORM CORPUS CHRISTI 27.71N 97.29W
08/25/2017 NUECES TX PUBLIC
SOCIAL MEDIA REPORT OF TREE BLOWN OVER IN THE HILLCREAST
NEIGHBORHOOD. POWER OUT IN PORTIONS OF THE CITY AS WELL.
0255 PM TROPICAL STORM KINGSVILLE 27.51N 97.86W
08/25/2017 KLEBERG TX ASOS
WIND GUST TO 41 KNOTS AT KINGSVILLE NAS.
0255 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
MEASURED GUST TO 57 KNOTS.
0255 PM TROPICAL STORM PORT ARANSAS 27.83N 97.08W
08/25/2017 NUECES TX AWOS
MEASURED GUST TO 59 KNOTS.
0255 PM TROPICAL STORM ROCKPORT 28.04N 97.05W
08/25/2017 ARANSAS TX ASOS
MEASURED WIND GUST TO 50 KNOTS.
0255 PM TROPICAL STORM 12 SSE AUSTWELL 28.23N 96.79W
08/25/2017 CALHOUN TX C-MAN STATION
MEASURED WIND GUST TO 51 KNOTS.
0255 PM TROPICAL STORM PORTLAND 27.88N 97.33W
08/25/2017 SAN PATRICIO TX BROADCAST MEDIA
POWER POLES BLOWN PARTIALLY OVER.
&&
TJLocal storm report, Aug 25, 4:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 PM CDT FRI AUG 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TROPICAL STORM CC NAS 27.69N 97.29W
08/25/2017 NUECES TX ASOS
WIND GUST MEASURED TO 62 KNOTS.
0348 PM TROPICAL STORM 5 SE CC NAS 27.63N 97.24W
08/25/2017 NUECES TX C-MAN STATION
MEASURED WIND GUST TO 62 KNOTS AT THE PACT2 C-MAN
STATION.
&&
TJThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:02 PM CDT | Special Marine Warning | CRP | 58 min | |
| Aug 24, 10:52 PM CDT | Special Marine Warning | CRP | 23 min | |
| Aug 25, 12:13 AM CDT | Special Marine Warning | CRP | 62 min | |
| Aug 25, 12:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| Aug 25, 12:50 AM CDT | Special Marine Warning | CRP | 10 min | |
| Aug 25, 1:02 AM CDT | Special Marine Warning | CRP | 58 min | |
| Aug 25, 1:23 AM CDT | Special Marine Warning | CRP | 37 min | |
| Aug 25, 1:39 AM CDT | Special Marine Warning | CRP | 21 min | |
| Aug 25, 1:57 AM CDT | Special Marine Warning | CRP | 63 min | |
| Aug 25, 1:59 AM CDT | Special Marine Warning | CRP | 31 min | |
| Aug 25, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| Aug 25, 4:28 AM CDT | Special Marine Warning | CRP | 47 min | |
| Aug 25, 5:09 AM CDT | Special Marine Warning | CRP | 51 min | |
| Aug 25, 9:31 AM CDT | River Flood Warning | CRP | Refugio | 5 days |
| Aug 25, 9:37 AM CDT | River Flood Warning | CRP | Bee | 4 days |
| Aug 25, 9:41 AM CDT | River Flood Warning | CRP | Live Oak | 5 days |
| Aug 25, 9:55 AM CDT | Special Marine Warning | CRP | 50 min | |
| Aug 25, 10:01 AM CDT | River Flood Warning | CRP | Victoria | 9 days |
| Aug 25, 10:06 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 15 days |
| Aug 25, 10:14 AM CDT | River Flood Warning | CRP | Goliad, Victoria | 4 days |
| Aug 25, 10:19 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 71 hr |
| Aug 25, 10:42 AM CDT | Special Marine Warning | CRP | 48 min | |
| Aug 25, 11:13 AM CDT | Special Marine Warning | CRP | 47 min | |
| Aug 25, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Aug 25, 1:06 PM CDT | Special Marine Warning | CRP | 39 min | |
| Aug 25, 1:37 PM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Aug 25, 2:04 PM CDT | River Flood Warning | CRP | Nueces | 27 hr |
| Aug 25, 2:25 PM CDT | River Flood Warning | CRP | Aransas, Refugio | 9 days |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Live Oak | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 35 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Nueces, San Patricio | 48 hr |
| Aug 25, 4:09 PM CDT | River Flood Warning | CRP | Victoria | 4 days |
| Aug 25, 4:32 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 13 min |
| Aug 25, 4:56 PM CDT | Extreme Wind Warning | CRP | Aransas, Calhoun, Nueces, Refugio, San Patricio | 2 hr |
| Aug 25, 6:19 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 5 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.